Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Feb 8, 2017, 9:02 PM EST for Grainger County, Union County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2017, 9:02 PM EST (02:02 UTC)
- Expired
- Feb 8, 2017, 9:45 PM EST
- In force
- 43 min
- Issued by
- NWS Morristown, TN
Counties Grainger County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 26 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
755
WWUS84 KMRX 090202
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
902 PM EST WED FEB 8 2017
TNZ037>039-070-090245-
Jefferson TN-Hamblen TN-Union TN-Grainger TN-
902 PM EST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...GRAINGER...
UNION AND WESTERN HAMBLEN COUNTIES UNTIL 945 PM EST...
At 901 PM EST, Doppler radar was tracking a strong thunderstorm near
Maynardville, moving east at 35 mph.
Half inch hail and winds up to 40 mph will be possible with this
storm.
Locations impacted include...
Morristown, Jefferson City, Maynardville, Rutledge, Bean Station,
White Pine, Plainview, New Market, Blaine, Luttrell, Big Ridge S.p.,
Thorn Hill, Rose Hill, Buffalo Springs, Paulette, Sharps Chapel,
Panther Creek S.p., Alpha, Joppa and Norris Lake.
A severe thunderstorm watch remains in effect until 100 AM EST for
part of eastern Tennessee.
LAT...LON 3611 8331 3615 8373 3617 8374 3617 8393
3623 8398 3635 8397 3636 8396 3637 8374
3634 8373 3634 8371 3636 8370 3633 8366
3634 8362 3637 8359 3637 8356 3635 8353
3637 8351 3636 8350 3637 8350 3638 8330
TIME...MOT...LOC 0201Z 273DEG 30KT 3628 8388
$$
TDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Feb 8, 8:31 PM EST, 31 minutes earlier.
Area forecast discussion, Feb 8, 8:31 PM EST, 31 minutes before
Area Forecast Discussion National Weather Service Morristown TN 831 PM EST Wed Feb 8 2017 .DISCUSSION...Showers and thunderstorms moving into the area near the front as expected. These will move through in the next few hours as the front sweeps through. Colder air will turn any lingering rain showers to snow showers over the higher elevations overnight, and some snow showers may even mix in across the valley areas late tonight. Some light snow accumulation will be possible mainly above 3000 feet. Will make some timing and other tweaks to the forecast, but no major changes planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 38 45 27 56 / 80 10 0 0 Knoxville McGhee Tyson Airport, TN 36 42 24 54 / 80 20 0 0 Oak Ridge, TN 36 42 24 53 / 90 20 0 0 Tri Cities Airport, TN 34 37 19 51 / 80 50 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Feb 8, 2:39 PM EST, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 239 PM EST Wed Feb 8 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-091945- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 239 PM EST Wed Feb 8 2017 /139 PM CST Wed Feb 8 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight A cold front will swing through the area tonight. Scattered strong to severe thunderstorms will be possible ahead of the front this evening. Some of these storms may be strong to severe, with large hail and damaging winds being the primary threat. A brief, isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Much colder air will push in behind the front, with snow showers expected over the higher elevations later Wednesday night into Thursday. Some light snow accumulations will be possible in these higher elevation areas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or evening.
In the hours before
Special weather statement, Feb 8, 8:16 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Morristown TN
816 PM EST WED FEB 8 2017
TNZ012-013-036-037-090200-
Anderson TN-Campbell TN-Scott TN-Union TN-
816 PM EST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ANDERSON...SOUTHERN
CAMPBELL...SOUTHEASTERN SCOTT AND UNION COUNTIES UNTIL 900 PM EST...
At 815 PM EST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Jacksboro, or 12 miles southwest of La Follette,
moving east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clinton, La Follette, Maynardville, Plainview, Jacksboro, Caryville,
Lake City, Norris, Luttrell, Cove Lake S.p., Big Ridge S.p., Smokey
Junction, Andersonville, Rose Hill, Paulette, Sharps Chapel, Disney,
Norris Dam S.p., Norma and Norris Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 100 AM EST for
eastern Tennessee.
LAT...LON 3640 8377 3634 8373 3634 8371 3636 8370
3635 8368 3629 8368 3626 8370 3625 8369
3621 8370 3618 8373 3617 8372 3617 8373
3616 8391 3619 8394 3616 8398 3618 8441
3636 8441 3641 8379
TIME...MOT...LOC 0115Z 268DEG 34KT 3628 8432
DHSpecial weather statement, Feb 8, 8:36 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Morristown TN
836 PM EST WED FEB 8 2017
TNZ017-018-046-VAZ008-090215-
Sullivan TN-Northwest Carter TN-Johnson TN-Washington VA-
836 PM EST WED FEB 8 2017
...SPECIAL WEATHER STATEMENT...
At 836 PM EST, Doppler radar was tracking a strong thunderstorm 10
miles east of Bristol Va, moving east at 55 mph.
Half inch hail and winds in excess of 35 mph will be possible with
this storm.
Locations impacted include...
Mountain City, Damascus, South Holston Dam, Laurel Bloomery, Harr,
Shady Valley and Konnarock.
LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
3657 8169 3655 8169 3653 8171 3647 8170
3646 8171 3647 8209 3665 8209 3668 8164
3664 8162 3664 8161
TIME...MOT...LOC 0136Z 268DEG 48KT 3656 8200
DHSpecial weather statement, Feb 8, 8:41 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Morristown TN
841 PM EST WED FEB 8 2017
TNZ037>040-069-070-090230-
Jefferson TN-Hamblen TN-Northwest Cocke TN-Union TN-Knox TN-
Grainger TN-
841 PM EST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX...NORTHERN
JEFFERSON...GRAINGER...SOUTHEASTERN UNION AND HAMBLEN COUNTIES UNTIL
930 PM EST...
At 840 PM EST, Doppler radar was tracking a strong thunderstorm over
Plainview, or near Maynardville, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Morristown, Jefferson City, Maynardville, Rutledge, Bean Station,
White Pine, Plainview, New Market, Russellville, Blaine, Luttrell,
House Mountain S.p., Buffalo Springs, Panther Creek S.p., Alpha,
Joppa, Lowland and Mascot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 100 AM EST for
eastern Tennessee.
LAT...LON 3633 8317 3606 8317 3609 8387 3627 8388
3632 8327 3629 8326 3628 8323 3630 8323
3629 8322 3631 8320 3632 8320 3631 8318
3633 8318
TIME...MOT...LOC 0140Z 268DEG 48KT 3619 8378
DHSpecial weather statement, Feb 8, 8:43 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Morristown TN
843 PM EST WED FEB 8 2017
TNZ017-018-046-VAZ008-090230-
Sullivan TN-Northwest Carter TN-Johnson TN-Washington VA-
843 PM EST WED FEB 8 2017
...SPECIAL WEATHER STATEMENT...
At 842 PM EST, Doppler radar was tracking a strong thunderstorm over
Walnut Hill, or near Bristol Tn, moving east at 50 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Bristol Tn, Bristol Va, Mountain City, Walnut Hill, Bluff City,
Damascus, Morril's Cave, Laurel Bloomery, Blountville, Shady Valley,
South Holston Dam, Hilander Park and Harr.
LAT...LON 3659 8168 3657 8168 3657 8169 3655 8169
3653 8171 3647 8170 3646 8171 3643 8172
3646 8235 3659 8236 3660 8230 3664 8231
3670 8165 3661 8165
TIME...MOT...LOC 0142Z 268DEG 48KT 3656 8227
DHSpecial weather statement, Feb 8, 8:55 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Morristown TN
855 PM EST WED FEB 8 2017
TNZ081-083>085-098>102-090245-
Sequatchie TN-Rhea TN-West Polk TN-East Polk TN-Marion TN-Bradley TN-
Hamilton TN-Meigs TN-McMinn TN-
855 PM EST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RHEA...BRADLEY...
SOUTHEASTERN SEQUATCHIE...SOUTHWESTERN MEIGS...POLK...MCMINN...
SOUTHERN MARION AND HAMILTON COUNTIES UNTIL 945 PM EST/845 PM CST/...
At 854 PM EST/754 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Dayton to near
Fairmount to near Jasper to near South Pittsburg. Movement was east
at 50 mph.
Half inch hail and winds up to 50 mph will be possible with these
storms.
Locations impacted include...
Chattanooga, Cleveland, Athens, Dayton, Jasper, Benton, Ducktown,
Soddy-Daisy, Signal Mountain, Etowah, South Pittsburg, Walden,
Lakesite, Kimball, Charleston, Ridgeside, Harrison, East Cleveland,
South Cleveland and Fairmount.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 100 AM
EST/midnight CST/ for southwestern North Carolina...and eastern
Tennessee.
LAT...LON 3499 8586 3502 8586 3509 8561 3521 8539
3536 8523 3536 8522 3539 8521 3550 8509
3544 8444 3533 8440 3532 8445 3529 8450
3524 8436 3520 8435 3521 8429 3499 8433
TIME...MOT...LOC 0154Z 279DEG 47KT 3544 8508 3521 8531 3509 8553 3501
8582
05/MASpecial weather statement, Feb 8, 9:02 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
902 PM EST WED FEB 8 2017
TNZ037>039-070-090245-
Jefferson TN-Hamblen TN-Union TN-Grainger TN-
902 PM EST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...GRAINGER...
UNION AND WESTERN HAMBLEN COUNTIES UNTIL 945 PM EST...
At 901 PM EST, Doppler radar was tracking a strong thunderstorm near
Maynardville, moving east at 35 mph.
Half inch hail and winds up to 40 mph will be possible with this
storm.
Locations impacted include...
Morristown, Jefferson City, Maynardville, Rutledge, Bean Station,
White Pine, Plainview, New Market, Blaine, Luttrell, Big Ridge S.p.,
Thorn Hill, Rose Hill, Buffalo Springs, Paulette, Sharps Chapel,
Panther Creek S.p., Alpha, Joppa and Norris Lake.
A severe thunderstorm watch remains in effect until 100 AM EST for
part of eastern Tennessee.
LAT...LON 3611 8331 3615 8373 3617 8374 3617 8393
3623 8398 3635 8397 3636 8396 3637 8374
3634 8373 3634 8371 3636 8370 3633 8366
3634 8362 3637 8359 3637 8356 3635 8353
3637 8351 3636 8350 3637 8350 3638 8330
TIME...MOT...LOC 0201Z 273DEG 30KT 3628 8388
TDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 7:11 PM EST | Special Weather Statement | MRX | Hancock, Hawkins | 49 min |
| Feb 8, 7:38 PM EST | Special Weather Statement | MRX | Campbell | 52 min |
| Feb 8, 7:49 PM EST | Special Weather Statement | MRX | Campbell, Morgan, Scott | 41 min |
| Feb 8, 7:52 PM EST | Special Weather Statement | MRX | Sullivan | 38 min |
| Feb 8, 7:57 PM EST | Special Weather Statement | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 63 min |
| Feb 8, 8:16 PM EST | Special Weather Statement | MRX | Union | 44 min |
| Feb 8, 8:36 PM EST | Special Weather Statement | MRX | Johnson | 39 min |
| Feb 8, 8:41 PM EST | Special Weather Statement | MRX | Grainger, Hamblen | 49 min |
| Feb 8, 8:43 PM EST | Special Weather Statement | MRX | Johnson, Sullivan | 47 min |
| Feb 8, 8:55 PM EST | Special Weather Statement | MRX | Bradley, Hamilton, McMinn, Polk | 50 min |
| Feb 8, 9:33 PM EST | Special Weather Statement | MRX | Blount, Greene, Hamblen, Hawkins, Jefferson, Knox and 4 more | 42 min |
| Feb 9, 3:30 PM EST | Wind Advisory | MRX | Blount, Cocke, Sevier | 40 hr |
| Feb 8, 9:06 PM EST | Special Weather Statement | MRX | Scott, City of Bristol | 39 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.